The Food and Drug Administration has announced that GSK Consumer Healthcare is voluntarily recalling two lots of Children’s Robitussin Honey Cough and Chest Congestion DM and one lot of Children’s Dimetapp Cold and Cough, due to the inclusion of incorrect dosing cups.
The recall is limited to the three lots listed below: Children’s Robitussin Honey Cough and Chest Congestion DM (4oz)
Lots: 02177 (Exp. Jan. 2022)
02178 (Exp. Jan. 2022)
Children’s Dimetapp® Cold and Cough (8oz)
Lot: CL8292 (Exp. Sep. 2021)
During the review of the packaging documents for these products, GSK discovered that the dosing cups for the Children’s Robitussin Honey product are missing the 5 mL and 10 mL graduations, while the dosing cups for the Children’s Dimetapp product are missing the 10 mL graduation. The dosing cups packaged with both products only have the 20 mL graduation.
There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered as directed in the instructions for use. Symptoms of overdose of either product may include any of the following: impaired coordination; brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration; a lack of energy and enthusiasm; severe dizziness or drowsiness; slow heart rate; fainting; psychotic behaviour; restlessness; seizure; decreased respiration; nausea; vomiting; constipation; diarrhea; abdominal pain